MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event foreign body granuloma (injection site granuloma) was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record of radiesse injectable implant, lot number: a00066640, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.The lot was normal, no nonconformances was related to this lot.
 
Event or Problem Description
This spontaneous report was received from a us physician and concerns a patient.The patient was injected, with radiesse, into the jawline and cheeks (off label use of device).Months after the treatment with radiesse, the patient experienced delayed nodules under the skin.The outcome of the event was unknown.Follow-up information was received on 14-mar-2023: the case was upgraded to serious.The event term delayed nodules was changed to foreign body granuloma.The coding was changed from injection site nodule to injection site granuloma.The patients initials, age and date of birth were provided.The patient was 60 years old at the time of the event.The patient was injected with a total of 1.5 ml of radiesse, on (b)(6) 2022.Batch number was reported as a00066640.A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse was confirmed as a00066640 (expiry date: 07/2025).The patient had no previous filler treatments.The patient had no relevant medical history or concomitant medication.In december 2022, after the treatment with radiesse, the patient experienced delayed nodules under the skin.On (b)(6) 2023, a biopsy was performed, and it showed foreign body granuloma.Corrective treatment included injection of 0.1 ml of hyaluronidase 150 mg/ml.In the opinion of the reporter, the treatment was not necessary to prevent permanent damage.On (b)(6) 2023, the patients condition improved.Due to the provided information, the outcome of the event foreign body granuloma was considered as resolving (changed from unknown).In the opinion of the reporter, the event was not permanent and related to radiesse.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16644706
Report Number3013840437-2023-00033
Device Sequence Number14825522
Product Code LMH
UDI-Device IdentifierM2138071M0K22
UDI-Public+M2138071M0K22/$$3250712A000666400
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Catalogue Number8071M0K2
Device Lot NumberA00066640
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown